Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 8, 2021, 3:00 PM EDT for Steuben County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 3:00 PM EDT (19:00 UTC)
- Expired
- Jun 8, 2021, 3:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Northern Indiana
County Steuben County, IN
The radar
The Northern Indiana radar (KIWX), 72 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941
WWUS83 KIWX 081900
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
300 PM EDT Tue Jun 8 2021
INZ007-081930-
Steuben-
300 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STEUBEN COUNTY...
At 300 PM EDT, a strong thunderstorm was located near Angola, moving
northeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Angola, Ashley, Hudson, Berlien, Long Lake, Metz, Pleasant Lake,
Golden Lake and Steubenville.
This includes the following highways...
Interstate 69 in Indiana between mile markers 341 and 347, and
between mile markers 351 and 352.
Interstate 80 in Indiana between mile markers 155 and 156.
Interstate 80 in Ohio near mile marker 0.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4164 8482 4163 8480 4162 8481 4153 8496
4153 8513 4168 8501
TIME...MOT...LOC 1900Z 229DEG 14KT 4159 8497
$$
HAIL...0.50IN
WIND...40MPH
BrownWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 8, 2:04 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 8, 2:04 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 204 PM EDT Tue Jun 8 2021 .SYNOPSIS... Issued at 511 AM EDT Tue Jun 8 2021 Chances for showers and thunderstorms will persist through the weekend, mainly during the afternoon and evening hours. The best chances will be on Wednesday and Thursday. It will remain warm and humid, with highs in the 80s. Expect areas of dense fog on Lake Michigan through Wednesday morning, becoming patchy at times. Patchy fog is possible on land this morning and again tonight into Wednesday morning. && .SHORT TERM...(Today and Tonight) Issued at 511 AM EDT Tue Jun 8 2021 Issued a marine dense fog advisory for both nearshore zones for today into Wednesday morning as temps/dewpoints are in the upper 60s and low 70s, and winds are calm or very light out of the south- southeast. Current muggy airmass is fairly saturated from yesterdays rain, and combined with the cool waters of Lake Michigan and additional rain chances today, think we we'll see at least some patchy dense fog through the day, becoming more widespread tonight. There is a little bit of patchy fog on land as well, and expect this to diminish this morning. Mid to high level cloud cover appears to be limiting its development, so opted for no SPS/headline on that for now. Otherwise, the main focus again is the potential for showers and thunderstorms today. It was a challenging forecast as far as trying to pin down convection timing and location (as is always the case in the summer)-and there are a couple of features that could trigger greater coverage of showers and thunderstorms. First, the MCV spawned from convection to our SW overnight (as seen in water vapor imagery) has lifted into the LOT/IWX/ILX forecast areas, and kicked off a few showers/sprinkles across NW IN/northern Lower MI and along our southern forecast area borders in IN. Don't really expect any thunder until we get some daytime heating and more prominent instability. As the feature washes out and lifts northward, we'll see the upper level low lift from the central plains into southern IL. This will be another source of lift. Given better forcing today expect better precipitation potential, so I have likely pops and chances for thunderstorms this afternoon. As usual, the hi-res models and CAMS suggest a variety of different scenarios-but I felt the most reasonable solution was the FV3-NSSL-which has more isolated/scattered showers this morning (both south of US 30 and far north in MI), then as things heat up the coverage will increase along US 30 and lift northward through the period-sort of closing in on a gap in the center. There may be somewhat of a lull tonight in between features-as the upper low will gradually shift over our CWA by Wed AM-but maintained chance/slight chance pops through the night given the approaching forcing aloft over a juiced airmass (PWATS of 150-175% of normal). As they say, upper level low-look out below. Don't expect severe weather today or tonight given the lack of wind shear and paltry mid-level lapse rates, but slow moving storms could produce heavy rainfall at times. Patchy fog is possible on land again tonight with the moist airmass in place. High temperatures will be in the low to mid 80s. && .LONG TERM...(Wednesday through Monday) Issued at 511 AM EDT Tue Jun 8 2021 |Confidence remains medium to high with the potential for rain and thunderstorms on Wed/Thu as the upper low centers overhead. Have 50 to 75 percent pops across a majority of the CWA during the afternoon hours on both days, where we see greater instability. Still, lapse rates are around 5-6C/Km, with weak flow aloft and thus don't expect anything as far as severe concerns go. High temps will be in the low to mid 80s on both days. Thursday night into Friday the upper low starts to lose its battle with the ridging and becomes an open wave that gets absorbed into the zonal to cyclonic flow to our northeast. The corresponding surface low will drift from our CWA to the eastern seaboard by Friday evening, exiting our area. We'll see winds shift to the northwest on Friday and a diminishing trend to the precipitation by late evening. After a break in precipitation chances Friday night into early Saturday, we'll see chances once again in the afternoon as a cold front stemming from low pressure drifting through the Canadian Prairies moves through. Aloft, flow is slightly ridged to zonal with us on the Periphery again. Depending on which model is correct, the timing could be a little delayed. Additionally-there are great discrepancies in the upper level pattern by Sunday /Monday-with the ECMWF suggesting an upper level trough (chances for rain) and the GFS a ridge (dry). With lower confidence in this period-I kept low chance pops in for mainly the afternoon hours for the weekend and continuing into Monday. High temperatures Fri/Sat make another run for the mid-upper 80s, then drop into the low-mid 80s behind the front Sun-Tue. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 156 PM EDT Tue Jun 8 2021 Weak upper level perturbation combined with a series of outflow interactions have allowed for scattered to numerous showers and thunderstorms across northern Indiana this afternoon. The greatest coverage of these showers and storms has been across northeast Indiana and northwest Ohio in closer proximity to stronger short wave forcing, but over past hour additional more vigorous convection has developed just east of lake breeze where some outflow interaction has occurred from storms across far north central Indiana. Will carry thunder mention through the 22Z timeframe, with potential slowly waning in the 22Z to 00Z timeframe. Deep layer flow is weak and the main threat with these storms is brief torrential rainfall with slow storm motions. A few gusts to 30 knots are possible with the stronger showers as they collapse. Threat for more showers becomes more isolated overnight with some potential of MVFR conditions redeveloping with possibility of some patchy fog. Diurnal uptick expected once again Wednesday and will include VCSH mention toward end of this forecast valid period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Dense Fog Advisory until 8 AM EDT Wednesday for LMZ043-046. && SYNOPSIS...MCD SHORT TERM...MCD LONG TERM...MCD AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 8, 11:49 AM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1149 AM EDT Tue Jun 8 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091600- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1149 AM EDT Tue Jun 8 2021 /1049 AM CDT Tue Jun 8 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There are chances for thunderstorms today and tonight. Severe weather is not expected, but heavy rain is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible through the weekend, with the best potential during the afternoon on Wednesday and Thursday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-091600- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1149 AM EDT Tue Jun 8 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. There are chances for thunderstorms today and tonight. Severe weather is not expected, but heavy rain is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Thunderstorms are possible through the weekend, with the best potential during the afternoon on Wednesday and Thursday. Severe weather is not expected at this time. Boaters may encounter locally higher winds and waves near any thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 8, 12:06 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1206 PM EDT Tue Jun 8 2021
OHZ004-015-016-081630-
Putnam-Defiance-Paulding-
1206 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PUTNAM...
SOUTHEASTERN DEFIANCE AND EAST CENTRAL PAULDING COUNTIES...
At 1205 PM EDT, a strong thunderstorm was located near Continental,
or 12 miles south of Defiance, moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Continental, Oakwood, Dupont, Melrose, Cloverdale, North Creek,
Arthur and Wisterman.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4101 8432 4104 8443 4123 8440 4118 8423
4117 8423 4117 8419 4116 8416
TIME...MOT...LOC 1605Z 203DEG 19KT 4110 8433
HAIL...0.50IN
WIND...40MPH
RTCSpecial weather statement, Jun 8, 2:04 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Northern Indiana
204 PM EDT Tue Jun 8 2021
OHZ002-081845-
Fulton-
204 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FULTON COUNTY...
At 203 PM EDT, a strong thunderstorm was located over Delta, or near
Swanton, moving northeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Swanton, Delta, Metamora, Lyons, Brailey, Seward, Winameg and
Assumption.
This includes Interstate 80 in Ohio between mile markers 38 and 48.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4153 8388 4150 8391 4151 8410 4171 8407
4172 8388
TIME...MOT...LOC 1803Z 207DEG 14KT 4157 8400
HAIL...0.50IN
WIND...40MPH
CMSpecial weather statement, Jun 8, 2:12 PM EDT, 48 minutes before
Special Weather Statement National Weather Service Northern Indiana 212 PM EDT Tue Jun 8 2021 MIZ078-079-081845- St. Joseph-Cass- 212 PM EDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CASS AND NORTHWESTERN ST. JOSEPH COUNTIES... At 212 PM EDT, a strong thunderstorm was located over Marcellus, or 10 miles northwest of Three Rivers, moving north at 5 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Marcellus, Clear Lake, Corey Lake, Howardsville and Wakelee. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4207 8567 4195 8567 4189 8584 4207 8595 TIME...MOT...LOC 1812Z 166DEG 6KT 4200 8581 HAIL...0.50IN WIND...40MPH CM
Local storm report, Jun 8, 2:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
255 PM EDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLOOD 2 S OTTAWA 40.99N 84.04W
06/08/2021 PUTNAM OH TRAINED SPOTTER
MINOR AGRICULTURE FLOODING WITH SPILLOVER
ONTO ROUTE M BETWEEN OLD STATE ROUTE 65 AND
ROAD 8 SOUTH OF OTTAWA.
&&
CMSpecial weather statement, Jun 8, 2:57 PM EDT, 3 minutes before
Special Weather Statement National Weather Service Northern Indiana 257 PM EDT Tue Jun 8 2021 INZ016-081930- Kosciusko- 257 PM EDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KOSCIUSKO COUNTY... At 256 PM EDT, a strong thunderstorm was located over Warsaw, moving northeast at 20 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Warsaw, Winona Lake, Leesburg, Little Chapman Lake, Oswego, Monoquet, Big Chapman Lake, Irish Lake and Tippecanoe Lake. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4118 8588 4128 8598 4137 8579 4127 8570 TIME...MOT...LOC 1856Z 237DEG 17KT 4126 8587 HAIL...0.50IN WIND...40MPH Brown
Special weather statement, Jun 8, 3:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
300 PM EDT Tue Jun 8 2021
INZ007-081930-
Steuben-
300 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STEUBEN COUNTY...
At 300 PM EDT, a strong thunderstorm was located near Angola, moving
northeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Angola, Ashley, Hudson, Berlien, Long Lake, Metz, Pleasant Lake,
Golden Lake and Steubenville.
This includes the following highways...
Interstate 69 in Indiana between mile markers 341 and 347, and
between mile markers 351 and 352.
Interstate 80 in Indiana between mile markers 155 and 156.
Interstate 80 in Ohio near mile marker 0.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4164 8482 4163 8480 4162 8481 4153 8496
4153 8513 4168 8501
TIME...MOT...LOC 1900Z 229DEG 14KT 4159 8497
HAIL...0.50IN
WIND...40MPH
BrownThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:19 AM EDT | Marine Dense Fog Advisory | IWX | 27 hr | |
| Jun 8, 11:58 AM EDT | Special Weather Statement | IWX | LaGrange | 32 min |
| Jun 8, 12:07 PM EDT | Areal Flood Advisory | IWX | Adams | 3 hr |
| Jun 8, 2:57 PM EDT | Special Weather Statement | IWX | Kosciusko | 33 min |
| Jun 8, 3:17 PM EDT | Special Weather Statement | IWX | Saint Joseph | 13 min |
| Jun 8, 3:27 PM EDT | Areal Flood Advisory | IWX | Kosciusko | 93 min |
| Jun 8, 12:06 PM EDT | Special Weather Statement | IWX | Putnam | 24 min |
| Jun 8, 12:14 PM EDT | Areal Flood Advisory | IWX | Van Wert | 48 min |
| Jun 8, 1:02 PM EDT | Areal Flood Warning | IWX | Putnam, Van Wert | 3 hr |
| Jun 8, 2:04 PM EDT | Special Weather Statement | IWX | Fulton | 41 min |
| Jun 8, 2:47 PM EDT | Areal Flood Advisory | IWX | Putnam | 118 min |
| Jun 8, 7:09 PM EDT | Areal Flood Advisory | IWX | Putnam, Van Wert | 51 min |
| Jun 8, 2:12 PM EDT | Special Weather Statement | IWX | Cass | 33 min |
| Jun 8, 3:44 PM EDT | Special Weather Statement | IWX | Cass | 16 min |
| Jun 8, 4:46 PM EDT | Special Weather Statement | IWX | Berrien | 14 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.